MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE; PREFILLED SALINE FLUSH SYRINGE
Catalog Number 306500
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was an impurity peak within 10 ml bd¿ pre-filled normal saline syringe, in 10 ml syringes and the sterility was questioned.The syringes were used to dilute sterile radiopharmaceutical products and an impurity peak was observed on the hplc analysis of the final product.
 
Event or Problem Description
It was reported that there was an impurity peak within 10 ml bd pre-filled normal saline syringe, in 10 ml syringes and the sterility was questioned.The syringes were used to dilute sterile radiopharmaceutical products and an impurity peak was observed on the hplc analysis of the final product.
 
Additional Manufacturer Narrative
Twenty-two physical samples of lot number 804711d were returned for evaluation by our quality engineer.A device history record review did not reveal any deviations, non-conformances, or out of specification conditions related to the manufacture of lot number 804711d.One-hundred and twenty retained samples of the same lot number were obtained from the manufacturing facility for further investigation.All of the retained samples were visually inspected and no growth was seen within the solution.The returned samples could not be tested as the storage and shipping conditions of the samples were unknown.This is the first complaint related to an impurity peak for (b)(4) and lot number 804711d.There is currently no trend related to this issue in regards to product manufactured within this designated bd location.Previously, an increase in reported infection cases initiated a corrective and preventive action plan.Through the infection related correction action, a direct cause between the infections and the bd franklin product was not identified.A review of the lot sterility testing performed for lot number 804711d confirmed that no organism growth was identified prior to lot release.The current risk management documents include details for sterile and non-sterile product.The existing conditions, controls, hazards, and ratings do not require updates at this time.Based on the investigation results, a cause for the reported incident could not be identified.Based on the investigation and the low occurrence of this defect, corrective actions are not necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.There were no other complaints reported for impurity peak on a customer's hplc.Note: (b)(4) was initiated due to infection reported cases however this does not appear to be related.The root cause analysis of the reported infection cases under (b)(4) has not identified a direct causation between the infections and the bd franklin product.

Brand Name
10 ML BD¿ PRE-FILLED NORMAL SALINE SYRINGE, IN 10 ML SYRINGE
Common Device Name
PREFILLED SALINE FLUSH SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7874764
Report Number2134319-2018-00114
Device Sequence Number16735806
Product Code FOZ
UDI-Device Identifier30382903065005
UDI-Public30382903065005
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/15/2021
Device Catalogue Number306500
Device Lot Number804711D
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;